With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I was using testosterone as my only HRT until recently. I have tried most routes of estrogen since I was permitted it by my surgeon but I couldn't tolerate any of them. However I started Vagifem three weeks ago and have found that I am able to tolerate it. I do get systemic effects from it and it stops my hot flushes and increases vaginal sensitivity too. My doctor has now given it to me as my only source of continuous estrogen, to be used instead of a patch etc. I am having a trouble with general motivation though. I feel tired and a bit low all the time.
I have a problem with libido too. I haven't been interested or able to have an orgasm since I started it. I thought maybe I should increase my testosterone but all that did was make me feel very anxious. It is as though a wall has come down in my head since I began the Vagifem. I don't understand why it should do this as I thought estradiol is supposed to increase libido-not do the opposite-especially with testosterone on board.
Anyone have an idea what is happening?
How much Testosterone are you using? My GYN wants me to use the Vagifem twice a week and a small amount of Testem 1% (made for men) She said to use a pea size behind my need twice a week. I just keep trying a way to feel better. Years ago I had a once a week pill (Estrovis 100 mcg.) and it worked great but they took it off the market because they couldn't make enough profit. My pharmacist could not formulate the same pill. So, I just keep looking for a way to feel better. Hope you start feeling better. Are you taking the Vagifem everyday? When I used it everyday it made me feel terrible.
Good Luck, Trish
I can't really tell you exactly because I have a product for men similar to Testim and dilute a blob in a bottle of lubricant. A pea size amount would be far too much for me in one go!
I have been using a dab as and when I need it for about three years, but I have never used any estrogen with it ,and I think my level was pretty high. Actually without estrogen it didn't make me feel so anxious. The only way I knew when I was using too much was if I started to feel irritable.
As soon as I "topped it up" this week, with the Vagifem in my system. I felt really anxious. This is all new to me as I have never used both together before. I guess I will need less T now.
When I added in the Vagifem,I lost my libido completely, but I wonder if it is just temporary, whilst my body adjusts. I don't use a whole tablet of Vagifem a day as it makes me feel terrible too! I use a quarter of a tab in morning and another quarter in the evening. I find it easier to tolerate that way. I am not feeling as tired and de-motivated now so maybe my body is getting used to the Vagifem. I hope my libido will return as that was the point of using it!
Thanks for replying anyway. Are you finding any libido benefit with your regime?
I also get anxious on when I start the vagifem. But, with all my bladder problems from atrophy I don't have much of a choice. Have used all the hormones creams and even compounded ones and nothing has really cured the problem. I still occasionally use a small amount of Premarin cream. It used to burn a lot but not so much anymore. Maybe a pea size dot of Testim is too much. Are you mixing your's with a KY oil? If so, how much of the Testosterone do you mix with the oil?
I put about half a pea size bead into a bottle of lubricant and add a little water so I can shake it up and mix it really well. I really only need a tiny bit these days.I usually apply it direct to the outside vaginal area. When I first started it I used to use a pea size like you, straight on my tummy-but it became too much after a while. It is better to use a very low dose more often I think-than use a larger amount all in one go, because if you use too much it can take a while to wear off.
I know this sounds odd, but do you notice you get a horrid taste in your mouth when using Vagifem? I do- and then I start to feel quite nauseous. I am feeling like that at the moment ughhh.
Premarin cream made me feel really depressed. I also had really bizarre dreams.I hated the way the effects lasted for about a week. I wont go near it now!
Thanks for the information. I just used the Vagifem this a.m. and already my feet feel swollen. The GYN said it's because of the atophy and it gets into my system right away. She told me if I didn't use it there might be a point of no return and I won't be able to restore the tissue. I feel that the Premarin also has a negative effect on my system. Guess, I should just stick with one or the other. Too many doctors with too many opinions. Does the Vagifem make you dizzy? That has always been my biggest problems with hormones expect the one that was discontinued. I just keep trying and hoping for cures.
Yes it does make me feel a little dizzy at first but it settles down after a couple of hours. However, I am not using a whole tablet at once. I was advised by my doctor to start with a quarter of a tablet twice a day and go very slow, She says to do this for a while and then try to gradually increase it.
You could try splitting yours and then maybe you might feel less dizzy?
It doesn't matter how long it takes, as long as you keep adding the estrogen into the tissues. You are more likely to continue using it if you keep it low and steady.
Why do your feet get swollen? I have been noticing puffiness under my eyes today. Is because we are retaining water? Surely not-It is such a low dose!